Alert archive / California / Hazardous Seas Warnings in 2019
Hazardous Seas Warning 25, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Nov 18, 2019, 2:40 PM PST. It took effect at Nov 19, 2019, 3:00 PM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2019, 2:40 PM PST (22:40 UTC)
- In effect from
- Nov 19, 2019, 3:00 PM PST
- Expired
- Nov 19, 2019, 2:51 AM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 18, 5:12 AM PST, 9 hours 28 minutes earlier.
Area forecast discussion, Nov 18, 5:12 AM PST, 9 hours 28 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
512 AM PST Mon Nov 18 2019
.SYNOPSIS...Some light rain is expected in Humboldt and Del Norte
counties later today and early Tuesday, and will be followed by
gusty north and northeast winds Tuesday through early Thursday. A
period of elevated to critical fire weather conditions is likely
early Wednesday through early Thursday. Dry and mild conditions
are expected Wednesday through the end of the weekend, with chilly
overnight low temperatures in valley locations.
&&
.DISCUSSION...Widespread marine fog and stratus continues along
the Humboldt and Del Norte coast early Monday morning, but as of
430 AM has not filled in along the Mendocino coast. As the day
progresses, this stratus will likely linger along the coast, and
may eventually fill in along the Mendocino coast as well.
Meanwhile, high cloud cover has spread into much of the region
ahead of an advancing weak cold front, and this cloudiness will
steadily increase through the day. As a result, interior
temperatures are expected to be about 3 to 6 degrees cooler than
yesterday.
By late afternoon, light rain associated with the advancing cold
front will begin to fall across Del Norte county, and
progressively move inland and south through the evening and
overnight. Accumulations will once again be light...generally
below .50 inches...and primarily restricted to Del Norte and
Humboldt counties. This rain is expected to dissipate Tuesday
morning.
Later in the day Tuesday, northerly winds will steadily increase
behind the passing front. These winds will continue to increase
through the evening and overnight, becoming quite gusty in coastal
areas and at high elevations. By Wednesday morning, these winds
will turn toward the northeast, and will remain gusty at high
elevations for the remainder of the day and into the overnight
hours Wednesday. In the windiest areas, particularly at high
elevations and even a few areas along the immediate coast,
sustained winds of 20 to 25 mph can be expected, with gusts to 45
mph. Winds will finally weaken considerably Thursday morning, and
remain light for the remainder of the week. The biggest impact
that these winds will be to contribute to potentially critical
fire weather conditions, and more details regarding this threat
can be found in the fire weather discussion below.
Besides the gusty winds Tuesday and Wednesday, dry and mild
conditions can be expected, and this will continue through the end
of the week even as winds diminish. However, interior valleys are
expected to become cooler overnight due to the arriving dry
airmass, and will very likely reach below freezing across much of
Trinity, Mendocino, and parts of Humboldt county each morning from
Thursday morning through the end of the weekend.
A for precipitation, very little is expected through the weekend,
and potentially even longer. Another weak system may push through
the area sometime early next week and bring some light rain, but
confidence is low and amounts would very likely be light. /BRC
&&
.AVIATION...High clouds continue to pass over the region early
this morning. Both coastal terminals have bounced around between
flight categories during the overnight period, but eventually
settled into LIFR. Expect IFR to LIFR conditions to continue along
the coast through around mid-morning, with conditions then
expected to improve by late morning and into the afternoon. Winds
will switch to southerly along the coast ahead of an approaching
cold front late this morning, which also may help improve
conditions along the coast. Periods of showers are anticipated
starting late this evening at both coastal terminals. Elsewhere,
VFR conditions are expected to prevail.
&&
.MARINE...The localized elevated winds downwind of Cape Mendocino
will ease this morning, allowing the Small Craft Advisory to
expire. Attention then turns to Gale Force winds expected as
northerlies quickly ramp up on Tuesday. Issued a Gale Watch for
both outer zones from Tuesday afternoon through Wednesday
afternoon. Current thinking is that the inner zones may briefly
flirt with Gales along the peripheries of the zones, but coverage
and duration is still uncertain. Small Craft Advisories were
issued for these zones and the situation will need to be monitored
in case an upgrade to a Gale Warning or another headline may be
needed. Large/steep, short-period seas will develop across all
zones in response to the increasing winds. Winds and seas will
peak Wednesday morning and slowly wane through Thursday morning.
Otherwise, another long-period northwest swell will move through
the waters late in the week.
&&
.FIRE WEATHER...A weak cold front is expected to bring a round of
light wetting rain to primarily Del Norte and Humboldt counties
late this afternoon and overnight, with perhaps a few sprinkles
elsewhere. Accumulations will be light, ranging between .25 and .5
inches in Del Norte county, and between .05 and .25 inches in
Humboldt. While this is not enough to put an end to fire weather
concerns for the season, this should help to moisten fuels just
enough in these areas to mitigate the fire threat ahead of an
upcoming round of strong northeast winds. Elsewhere though, very
little or no rain is expected with this system, and moistening of
fuels will be limited.
During the day Tuesday, any lingering showers will diminish, and
northerly winds will steadily increase both near the coast and at
higher elevations. By Tuesday night, these winds may become quite
gusty, and humidity will begin to steadily drop. During this
initial stage, humidity is likely to remain just high enough to
mitigate the fire weather threat somewhat, especially if
precipitation is more widespread than forecast. However, humidity
will drop more significantly during the day Wednesday as winds
begin to turn more offshore.
As a result of this overlap of gusty northeast winds and low
humidity from Wednesday morning through at least Wednesday night,
critical fire weather conditions are likely to develop across a
broad area, including much of Mendocino, Trinity, Lake and
southern interior Humboldt counties. The worst conditions will
develop primarily above valley floors, where wind speeds will be
highest. Wind speeds will drop quickly Thursday morning, which
will lower the threat despite poor overnight humidity recoveries.
A Fire Weather Watch has been issued from 4 AM Wednesday through
7 AM Thursday across much of Mendocino, Trinity, northern Lake,
and southern interior Humboldt counties. There is an emphasis on
high elevations, as winds here will be strongest, and humidity
recoveries the lowest. /BRC
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from late Tuesday night through Thursday
morning for CAZ212-276-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...Gale Watch from Tuesday afternoon through Wednesday afternoon
for PZZ470-475.
Small Craft Advisory from 9 AM to 3 PM PST Tuesday for PZZ470.
Small Craft Advisory from midnight tonight to 9 PM PST Wednesday
for PZZ455.
Small Craft Advisory from 11 AM Tuesday to 9 PM PST Wednesday
for PZZ450.
Small Craft Advisory until 9 AM PST this morning for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 18, 3:32 AM PST, 11 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 332 AM PST Mon Nov 18 2019 CAZ101>104-191145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt- 332 AM PST Mon Nov 18 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Gusty north and northeast winds are expected late Tuesday through potentially Thursday morning, particularly along the coast and along exposed high elevation ridges. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105-109-191145- Northern Humboldt Interior-Mendocino Coast- 332 AM PST Mon Nov 18 2019 ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Fire Weather Watch is currently in effect from early Wednesday morning through Thursday morning. Gusty north and northeast winds are expected late Tuesday through potentially Thursday morning, particularly along the coast and along exposed high elevation ridges. As a result of this and lowering humidity, elevated to locally critical fire weather conditions will be possible across interior areas Wednesday and Wednesday night, particularly at high elevations where winds will be strongest. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106>108-110>113-191145- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 332 AM PST Mon Nov 18 2019 ...FIRE WEATHER WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH THURSDAY MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A Fire Weather Watch is currently in effect. Gusty north and northeast winds are expected late Tuesday through potentially Thursday morning, particularly along the coast and along exposed high elevation ridges. As a result of this and lowering humidity, elevated to perhaps locally critical fire weather conditions will be possible across interior areas Wednesday and Wednesday night, although uncertainty remains somewhat high regarding the fire weather threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:59 AM PST | Gale Watch | EKA | 12 hr | |
| Nov 18, 2:59 AM PST | Small Craft Advisory | EKA | 35 hr | |
| Nov 18, 3:10 AM PST | Fire Weather Watch | EKA | 22 hr | |
| Nov 18, 2:25 PM PST | Red Flag Warning | EKA | 60 hr | |
| Nov 18, 2:40 PM PST | Gale Warning | EKA | 54 hr |
Nearby
Hazardous Seas Warnings in California, 2019Every hazardous seas warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.